×

zbMATH — the first resource for mathematics

Perfect MV-algebras are categorically equivalent to Abelian \(l\)-groups. (English) Zbl 0812.06010
An MV-algebra is an abelian monoid \((B,\oplus,0)\) with an operation \(*\) such that \(x^{**} = x\), \(x \oplus 0^* = 0^*\) and \((x^* \oplus y)^* \oplus y = (y^* \oplus x)^* \oplus x\). One usually also defines \(x \bullet y = (x^* \oplus y^*)^*\) and \(1 = 0^*\). For any abelian lattice-group \(G\) with strong unit \(u\), let \(\Gamma(G,u) = [0,u] = \{x \in G \mid 0 \leq x \leq u\}\) equipped with the operations \(x^* = u - x\), \(x \oplus y = (x + y) \wedge u\). Further, for every morphism \(f : (G,u) \to (G',u')\) let \(\Gamma(f)\) be the restriction of \(f\) to \([0,1]\). Then, as proved by the present reviewer in his paper “Interpretation of AF \(C^*\)-algebras in Łukasiewicz sentential calculus” [J. Funct. Anal. 65, 15-63 (1986; Zbl 0597.46059)], \(\Gamma\) is a categorical equivalence between abelian lattice-groups with strong units, and MV- algebras. The order \(\text{ord }x\) of an element \(x\) in an MV-algebra \(B\) is the smallest integer \(n\) such that \(1 = x \oplus x \oplus \dots \oplus x\) (\(n\) times). If no such \(n\) exists then \(\text{ord }x = \infty\). An MV-algebra \(B\) is perfect iff for every \(x \in B\) exactly one of \(x\) and \(x^*\) is of finite order. For every abelian lattice-group \(G\), let \(G' = \mathbb{Z} \times G\), where \(\times\) denotes lexicographic product, equipped with the strong unit \(u' = (1,0)\). Then \(\Gamma(G',u')\) is a perfect MV- algebra. The authors prove that the functor \(G \mapsto \Gamma(G',u')\) is a categorical equivalence between abelian lattice-groups and perfect MV- algebras; they also show that every perfect MV-algebra is in the variety \(V(C)\) generated by Chang’s algebra \(C = \Gamma(\mathbb{Z} \times \mathbb{Z},(1,0))\), and that subdirect products of totally ordered perfect MV- algebras exhaust the variety \(\text{BP}_ 0\) of bipartite MV-algebras, those MV-algebras \(B\) for which for every maximal ideal \(M\), \(B = M \cup M^*\). As a consequence, \(V(C)\) coincides with \(\text{BP}_ 0\), and both varieties are characterized by the single identity \((x \oplus x) \bullet (x \oplus x) = (x \bullet x) \oplus (x \bullet x)\). Finally, the authors describe coproducts of perfect MV-algebras, and prove that the variety \(V(C)\) has the amalgamation property.
Reviewer: D.Mundici (Milano)

MSC:
06F20 Ordered abelian groups, Riesz groups, ordered linear spaces
06D30 De Morgan algebras, Łukasiewicz algebras (lattice-theoretic aspects)
06F99 Ordered structures
18B99 Special categories
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] R. Ambrosio andA. Lettieri,A Classification of Bipartite MV-algebras Math. Japon 38 1, 1993, pp. 111-117. · Zbl 0766.06010
[2] M. Anderson andT. Feil,Lattice-Ordered Groups: an Introduction D. Reidel Publ. Co., Dordrecht, Kluwer Academic Publishers, Dordrecht/Boston/London 1987. · Zbl 0636.06008
[3] L. P. Belluce,Semisimple Algebras of Infinite-valued Logic Canadian J. Math. 38 1986, pp. 1356-1379. · Zbl 0625.03009
[4] L. P. Belluce, A. Di Nola andA. Lettieri,Local MV-Algebras, Rendiconti del Circolo Matematico di Palermo, Vol. 42 1993. · Zbl 0817.06011
[5] M. W. Beynon,Duality Theorems for Finitely Generated Vector Lattices, Proc. London Math. Soc. (3) 31, 1995 · Zbl 0309.06009
[6] M. W. Beynon,Applications of Duality in the Theory of Finitely Generated Lattice-ordered Abelian Groups Canadian J. Math. 2 1997, pp. 243-254. · Zbl 0361.06017
[7] G. Birkhoff,Lattice Theory, 3 nd edition, Amer. Math. Soc. Coll. Publ. 25, New York 1979.
[8] S. Burris andH. Sankappanavar,A Course in Universal Algebra, Graduate Texts in Mathematics 78 Springer-Verlag, New York-Heidelberg-Berlin 1981. · Zbl 0478.08001
[9] C. C. Chang,Algebraic Analysis of Many Valued Logics Trans. Amer. Math. Soc. 88 1958, pp. 467-490. · Zbl 0084.00704
[10] C.C. Chang,A New Proof of the Completeness of the Lukasiewicz axioms Trans. Amer. Math. Soc. 93 1959, pp. 74-80. · Zbl 0093.01104
[11] W. H. Cornish,Lattice-ordered Groups and BCK-algebras Math. Japon. 25 4, 1980, pp. 471-476. · Zbl 0444.03036
[12] A. Di Nola, F. Liguori andS. Sessa,Using Maximal Ideals in the Classification of MV-algebras, Portugaliae Math. Vol. 50 Fasc. 1, 1993, pp. 87-102. · Zbl 0799.06021
[13] L. Fuchs,Partially Ordered Algebraic Systems Pergamon Press, Oxford 1963. · Zbl 0137.02001
[14] C. S. Hoo,MV-algebras, Ideals and Simplicity Math. Japon. 34 4, 1989, pp. 563-583. · Zbl 0677.03041
[15] W. Komori,Super-Lukasiewicz Propositional Logics Nagoya Math. J. Vol. 84, 1981, pp. 119-133. · Zbl 0482.03007
[16] S. MacLane,Categories for the Working Mathematician Springer-Verlag, New York 1979.
[17] D. Mundici,Interpretation of AF C*-algebras in Lukasiewicz sentential calculus J. Funct. Anal.,65 1986, pp. 15-63. · Zbl 0597.46059
[18] D. Mundici,Free Products in the Category of Abelian l-groups with Strong Unit J. of Algebra Vol. 113, 1, 1988, pp. 89-109. · Zbl 0658.06010
[19] E. C. Weinberg,Free Lattice Ordered Abelian Groups Math Ann.,151 1963, pp. 187-199. · Zbl 0114.25801
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.